Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 73, NWS Nashville, TN

June 15, 2018Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2018, 5:43 PM CDT for Williamson County, Tennessee. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2018, 5:43 PM CDT (22:43 UTC)
Expired
Jun 15, 2018, 6:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Williamson County, TN

The radar

The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 5:59 PM CDTTSTM WND DMG4 Nnw Thompson'S Statio, TNTWITTER PHOTOS SHOWED SEVERAL TREES SNAPPED AND UPROOTED ALONG KING LANE. TWO CARS REPORTEDLY TOTALED DUE TO FALLEN TREES.
Jun 15, 6:13 PM CDTTSTM WND DMGThompson'S Station, TNFACEBOOK REPORT INDICATED A LARGE TREE LIMB DOWN BLOCKING ROAD ON SCHOOL STREET NEAR CIRCA GRILL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1125 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

748 
WUUS54 KOHX 152243
SVROHX
TNC187-152315-
/O.NEW.KOHX.SV.W.0073.180615T2243Z-180615T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
543 PM CDT FRI JUN 15 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Williamson County in Middle Tennessee...

* Until 615 PM CDT.

* At 543 PM CDT, a severe thunderstorm was located near Franklin,
  moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Franklin, Brentwood, Thompson's Station, Leipers Fork and Natchez
  Trace At Highway 96.

This includes the following highways...
 Interstate 65 between mile markers 57 and 70.
 Interstate 840 between mile markers 16 and 17, and between mile
markers 24 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3602 8698 3597 8677 3577 8677 3585 8710
TIME...MOT...LOC 2243Z 017DEG 7KT 3593 8691 

HAIL...1.00IN
WIND...60MPH
 
$$

13
2 follow-up statements
362 
WWUS54 KOHX 152258
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
558 PM CDT FRI JUN 15 2018

TNC187-152315-
/O.CON.KOHX.SV.W.0073.000000T0000Z-180615T2315Z/
Williamson TN-
558 PM CDT FRI JUN 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL WILLIAMSON COUNTY...

At 558 PM CDT, a severe thunderstorm was located near Thompson's
Station, or near Franklin, moving south at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Franklin, Thompson's Station and Leipers Fork. 

This includes the following highways...
 Interstate 65 between mile markers 57 and 66.
 Interstate 840 between mile markers 24 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3596 8696 3592 8678 3577 8679 3584 8706
TIME...MOT...LOC 2258Z 009DEG 9KT 3588 8692 

HAIL...1.00IN
WIND...60MPH
 
$$

13
768 
WWUS54 KOHX 152313
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
613 PM CDT FRI JUN 15 2018

TNC187-152322-
/O.EXP.KOHX.SV.W.0073.000000T0000Z-180615T2315Z/
Williamson TN-
613 PM CDT FRI JUN 15 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILLIAMSON COUNTY WILL
EXPIRE AT 615 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3596 8696 3592 8678 3577 8679 3584 8706
TIME...MOT...LOC 2312Z 017DEG 7KT 3586 8693 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 15, 3:30 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
330 PM CDT Fri Jun 15 2018

.DISCUSSION...

Temperatures have warmed into the low 90s for most places west of
the Plateau...with dew points in the mid 60s to low 70s. A few
isolated thunderstorms have begun to pulse up over western
Kentucky and we could see this development sink south over the
next few hours. Any storms will be slow moving with periods of
heavy rainfall, gusty winds, and lightning, and they should
dissipate this evening with the setting sun.

The large upper ridge over the eastern U.S. will continue to
suppress precip chances during the day Saturday, but dewpoints in
the low 70s will persist. Couple this with high temperatures in
the low to mid 90s and the apparent temperatures will be nearly
100 in some areas mainly west of I-65 and north of I-40. This will
fall short of heat advisory criteria, but will certainly be warm
enough to warrant some frequent breaks if you're working or
playing outside Saturday afternoon. Precip chances will increase
slightly on Sunday as an area of moisture moves north from the
Gulf. This should increase cloud cover enough to bring
temperatures down a degree or two from Saturday's highs, however
the air will still feel quite heavy especially after any afternoon
thunderstorms pass by.

The bulk of the work week will see mainly afternoon thunderstorms
fed by diurnal heating. Slightly higher chances of precip may
enter the forecast mid week as the ridge breaks down and a band of
deeper moisture sinks south over Kentucky and into Middle
Tennessee. By the end of the week the ridge is expected to begin
building once again, but we never quite rid the area of the high
surface dewpoints, so warm and muggy temperatures with slight
chance to chance of thunderstorms will continue into next weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A surface ridge is locked in place over Middle
Tennessee this afternoon with generally light wind and VFR
weather. There is a small chance of a shower west of I-65 this
afternoon, and we'll be keeping an eye on radar, but we're leaving
the 18Z TAF's dry since POP's are so low. Light radiation fog is
possible toward morning, mainly at MQY & CKV, but otherwise good
flying weather the next 24 hrs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  95  73  92  73 /  10  10  10  30  20
Clarksville    70  92  71  90  72 /  10   0  10  20  10
Crossville     64  87  67  86  68 /   0  20  10  30  20
Columbia       69  92  70  89  71 /  10  10  10  40  20
Lawrenceburg   67  91  70  88  69 /  10  20  10  40  20
Waverly        70  92  72  88  71 /  10  10  10  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........08
Hazardous weather outlook, Jun 15, 5:02 AM CDT, 12 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Fri Jun 15 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-161015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Fri Jun 15 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Shamburger

In the hours before

Special weather statement, Jun 15, 5:00 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
500 PM CDT FRI JUN 15 2018

TNZ027-152230-
Davidson TN-
500 PM CDT FRI JUN 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON COUNTY UNTIL
530 PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nashville, moving southeast at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Nashville, Forest Hills, Oak Hill, Belle Meade and Berry Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3615 8694 3622 8674 3610 8660 3605 8683
TIME...MOT...LOC 2200Z 322DEG 11KT 3612 8678

13
Local storm report, Jun 15, 5:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT FRI JUN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             3 SSE BELLE MEADE       36.06N  86.83W
06/15/2018  E0.88 INCH       DAVIDSON           TN   SOCIAL MEDIA

            RECIEVED A PICTURE OF PEA TO NICKEL SIZE HAIL.

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER OHX1800126

FBORDEN
Special weather statement, Jun 15, 5:27 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
527 PM CDT FRI JUN 15 2018

TNZ027-152300-
Davidson TN-
527 PM CDT FRI JUN 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON COUNTY UNTIL 600
PM CDT...

At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nashville, just north of downtown. This storm was nearly stationary.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Nashville, Madison, Goodlettsville, Lakewood and Whites Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3611 8668 3620 8687 3633 8679 3623 8660
TIME...MOT...LOC 2226Z 227DEG 2KT 3620 8676

13
Local storm report, Jun 15, 5:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT FRI JUN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
06/15/2018                   DAVIDSON           TN   SOCIAL MEDIA

            PICTURE OF A LIMB DOWN ON MUSIC ROW TOWARDS WEDGEWOOD.

&&

EVENT NUMBER OHX1800127

FBORDEN
Local storm report, Jun 15, 5:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT FRI JUN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
06/15/2018                   DAVIDSON           TN   SOCIAL MEDIA

            PICTURE OF A LIMB DOWN ON JEFFERSON STREET NEAR FISK
            UNIVERSITY.

&&

EVENT NUMBER OHX1800128

FBORDEN
Special weather statement, Jun 15, 5:39 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
539 PM CDT FRI JUN 15 2018

TNZ059-152315-
Williamson TN-
539 PM CDT FRI JUN 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WILLIAMSON COUNTY
UNTIL 615 PM CDT...

At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, moving south at 5 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Franklin, Brentwood, Leipers Fork and Natchez Trace At Highway 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3598 8702 3604 8681 3586 8674 3584 8701
TIME...MOT...LOC 2239Z 341DEG 5KT 3595 8689

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:23 PM CDTSpecial Weather StatementOHXRobertson37 min
Jun 15, 4:43 PM CDTSpecial Weather StatementOHXMontgomery, Stewart32 min
Jun 15, 4:45 PM CDTSpecial Weather StatementOHXDavidson30 min
Jun 15, 4:48 PM CDTSpecial Weather StatementOHXDavidson27 min
Jun 15, 5:00 PM CDTSpecial Weather StatementOHXDavidson30 min
Jun 15, 5:27 PM CDTSpecial Weather StatementOHXDavidson33 min
Jun 15, 5:31 PM CDTSevere Thunderstorm WarningOHXDavidson29 min
Jun 15, 5:39 PM CDTSpecial Weather StatementOHXWilliamson36 min
Jun 15, 6:14 PM CDTSpecial Weather StatementOHXWilliamson16 min
Jun 15, 6:32 PM CDTSpecial Weather StatementOHXMaury28 min
Jun 15, 6:36 PM CDTSevere Thunderstorm WarningOHXMaury24 min
Jun 15, 6:58 PM CDTSpecial Weather StatementOHXMaury47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.